Thunderstorm Wind, Penobscot
- When
- July 26, 3:50 PM EST
- Where
- Penobscot County, Dixmont
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.683, -69.167
Trees were blown down onto powerlines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Trees were blown down onto powerlines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 26, 2:33 PM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME ISSUED BY NATIONAL WEATHER SERVICE GRAY ME 333 PM EDT WED JUL 26 2006 .SYNOPSIS...AFTER A FAIRLY QUIET EVENING...CONVECTIVE ACTIVITY WILL INCREASE IN NORTHERN AND EASTERN MAINE THE NEXT TWO DAYS...AS THE JET STREAM SAGS ACROSS SOUTHERN QUEBEC AND A COUPLE OF SHORTWAVES ROTATE THROUGH THE WESTERLIES. SATURDAY SHOULD BE DRY...THEN ANOTHER SYSTEM APPROACHES THE AREA ON SUNDAY. THERE IS A LOT OF UNCERTAINTY IN THE FORECAST BEYOND SUNDAY AS THE MEDIUM- RANGE MODELS DIVERGE IN THEIR SOLUTIONS FOR NEW ENGLAND. && .SHORT TERM /TONIGHT THROUGH THURSDAY/...ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE MID-EVENING HOURS BEFORE DISSIPATING. A SHORTWAVE CURRENTLY OVER THE WESTERN GREAT LAKES WILL PIVOT NORTH OF THE REGION ON THURSDAY...BUT PASS CLOSE ENOUGH TO PROVIDE THE SHEAR TO ORGANIZE THUNDERSTORMS MORE THAN OCCURRED TODAY. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...CONVECTIVELY THURSDAY/S SYSTEM LEAVES AN UPPER TROUGH OVER NEW ENGLAND...AND ALLOWS THE NEXT UPSTREAM SYSTEM TO DROP ACROSS THE AREA. THERE SHOULD BE PLENTY OF INSTABILITY TO SUPPORT THUNDERSTORMS...AND THERE IS THE POTENTIAL FOR A FAIRLY ORGANIZED THUNDERSTORM EVENT. ON SATURDAY THE FLOW ALOFT BECOMES MORE ANTICYCLONIC WITH DRIER AIR FILTERING IN...ALBEIT BRIEFLY. THE MEDIUM- RANGE MODELS AGREE ON BRINGING ANOTHER SYSTEM THROUGH NEW ENGLAND ON SUNDAY FOR MORE CHANCES FOR SHOWERS AND THUNDERSTORMS...BUT THEN DISAGREE ON THE SOLUTION FOR THE FIRST PART OF NEXT WEEK. && .AVIATION...ISOLATED THUNDERSTORMS NORTH OF KBGR THIS EVENING...THEN AREAS OF MVFR/IFR FOG AND IFR CEILINGS DEVELOP AFTER MIDNIGHT. THESE RESTRICTIONS TO VFR CONDITIONS SHOULD BURN OFF BY MID-MORNING AS WAS OBSERVED EARLIER TODAY. && .MARINE...WINDS AND SEAS REMAIN BELOW SMALL CRAFT CRITERIA THROUGH TONIGHT...BUT SOUTHERLY FETCH ON THURSDAY SHOULD BRING WAVES TO 5-6 FEET BY EARLY EVENING. EVENTUALLY THE WINDS TURN WESTERLY SATURDAY INTO SATURDAY NIGHT AND THE SEAS SHOULD SUBSIDE. FAIRLY QUIESCENT BEYOND THAT INTO MONDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && DS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 547 AM EDT WED JUL 26 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-271000- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 547 AM EDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO THIS EVENING MAINLY ACROSS CENTRAL AND EASTERN MAINE INCLUDING THE COASTAL REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AND AGAIN ON FRIDAY AS A FRONTAL SYSTEM MOVES ACROSS THE REGION. THUNDERSTORMS COULD CONTAIN STRONG WIND GUSTS AND VERY HEAVY RAINFALL THURSDAY AFTERNOON INTO THE EVENING. A COLD FRONT IS EXPECTED TO PASS THROUGH THE STATE LATE SATURDAY WITH DRIER AND COOLER AIR FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HEWITT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
245 PM EDT WED JUL 26 2006
MEZ001-002-261945-
AROOSTOOK COUNTY...
245 PM EDT WED JUL 26 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 225 PM EDT...SATELLITE IMAGERY AND RADAR INDICATED
THUNDERSHOWERS...STRETCHING FROM 14 MILES WEST OF EAGLE LAKE TO 9
MILES WEST OF RUSSEL CROSSING. THE LINE WAS MOVING EAST AT 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 345 PM EDT INCLUDE...
RUSSEL CROSSING... EAGLE LAKE... PORTAGE...
ASHLAND... WOODLAND... WASHBURN...
MAPLETON... CARIBOU... PRESQUE ISLE...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4706 6881 4660 6884 4651 6773 4702 6772
BLOOMERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
312 PM EDT WED JUL 26 2006
MEZ005-010-011-015-016-031-262015-
PISCATAQUIS...PENOBSCOT AND HANCOCK COUNTIES...
312 PM EDT WED JUL 26 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...PENOBSCOT AND
HANCOCK COUNTIES...
AT 307 PM EDT...DOPPLER WEATHER RADAR INDICATED SCATTERED THUNDERSTORMS
WITH SMALL HAIL AND GUSTY WINDS OVER MILO. THE STORM WAS MOVING EAST AT
25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 415 PM EDT INCLUDE...
MILO... VEAZIE... ORONO...
OLD TOWN... HOWLAND... LINCOLN...
MEDWAY... SPRINGFIELD...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4561 6963 4471 6927 4497 6801 4562 6813
NOUHANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
405 PM EDT WED JUL 26 2006
MEZ010-011-015>017-031-032-262100-
PENOBSCOT...HANCOCK...WASHINGTON AND PISCATAQUIS COUNTIES...
405 PM EDT WED JUL 26 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT...HANCOCK...WASHINGTON
AND PISCATAQUIS COUNTIES...
AT 355 PM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS ACROSS PORTIONS OF INTERIOR DOWNEAST MAINE. THESE STORMS
WERE MOVING EAST AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 500 PM EDT INCLUDE...
LINCOLN... SPRINGFIELD...
GRAND LAKE STREAM... BANGOR...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4534 6982 4457 6953 4494 6772 4560 6784
BLOOMERThe Portland,ME radar (KGYX), 124 km away, was scanning. The volume nearest the first event began at 20:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526700.